Thank you for the additional information.
There are several possibilities to consider in someone with left lower abdominal pain. And some of these possibilities are more serious and may require hospitalization. The primary worrisome causes are certain infections, such as diverticulitis or infections of the kidney or female genital tract, with diverticulitis potentially being the most serious. There certainly are other infections that can present with such pain in the left lower abdomen, the most common being a viral
infection of the gut that also may cause swelling and pain from swelling of the lymph nodes. There also are many non-infectious problems that can cause left lower abdominal pain, such as kidney stones, ovarian cysts, inflammatory bowel disease, or irritable bowel syndrome, amongst many others.
When first considering these symptoms and how it should be managed, the initial issue is the severity of symptoms. It is more likely that one of the more serious conditions are present when the symptoms are more severe, either severe pain or severe nausea and vomiting. It is more worrisome if the severe pain cannot be eased with acetaminophen. In your case, the pain is very severe and nothing is helping, so would be more worrisome. The other issue that can be worrisome, regardless of the underlying cause, is whether the problem could be causing dehydration. It is good that you are able to drink fluids, but it is worrisome that you are always thirsty. It would be more worrisome if there are other symptoms to suggest dehydration, such as lightheadedness, dizziness, or a rapid heart rate.
Therefore, given the severity of your symptoms, the appropriate recommendation is that you should be seen. Unfortunately, I cannot do anything about the distance to being seen, and your brother may be aware of some options that are not as distant.
If being seen is absolutely not a possibility, the options to try to help with this until you get home are limited. Certainly, the acetaminophen is the usual over the counter pain medicine. The other over the counter pain medicines (aspirin, ibuprofen, and naproxen) may cause stomach pain or upset, which is why the acetaminophen is preferred. If there are no other options, then one of them can be tried, but it is accepting a risk, so is not medically recommended. From the perspective of the nausea, it may help to use an over the counter antihistamine
, such as diphenhydramine
or meclizine. These medicines are not strong medicines for relief of nausea, but they are the best that is available over the counter. The other primary intervention
that should be done is to be drinking plenty of fluids, and preferably fluids that are better for hydration, such as sports drinks or fruit juices. This can help avoid dehydration, and flushing the system may also be the appropriate treatment for a kidney stone.
If you have any further questions, please let me know.